MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SWAN GANZ; SWAN GANZ THERMODILUTION CATHETER

EDWARDS LIFESCIENCES SWAN GANZ; SWAN GANZ THERMODILUTION CATHETER
Model Number 131F7
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been requested to be returned but has not yet arrived.When it arrives and the product evaluation has been completed, the results will be sent in a supplemental submission.The lot number is unknown; therefore, the device history record review cannot be completed.Additional product codes, kra, dyg, dqe.
 
Event or Problem Description
It was reported that there are inaccurate values that occurred during patient use with a swan ganz true size catheter.The values received and the values expected were not given by the facility.The cables and modules that were involved were exchanged for different equipment, but that did not solve the issue.Instead, the ev1000 flotrac was employed for hemodynamic monitoring.The facility reported that this occurred in the last several weeks, but was unable to give an exact date of occurrence.There was no inappropriate patient treatment administered.There was no patient harm or injury.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation as the facility stated it is unavailable.Without the return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.As part of the catheter manufacturing process a 100% of the units go through an electrical inspection.The complaint affected unit was not returned for evaluation, therefore a product non-conformance or device failure could not be confirmed and a root cause could not be determined.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
SWAN GANZ
Common Device Name
SWAN GANZ THERMODILUTION CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES PUERTO RICO
state rd indus pk km 1.4
anasco PR 00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key21865893
Report Number2015691-2025-03018
Device Sequence Number17323571
Product Code DQO
UDI-Device Identifier00690103000405
UDI-Public(01)00690103000405
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number131F7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown